Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 7, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 7, 2007, 9:07 PM MST for Pima County, Arizona. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2007, 9:07 PM MST (04:07 UTC)
- Expired
- Jul 7, 2007, 9:45 PM MST
- In force
- 38 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Tucson radar (KEMX), 70 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 4.1 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4757 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTWC 080408
SVRTWC
AZC019-080445-
/O.NEW.KTWC.SV.W.0007.070708T0407Z-070708T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TUCSON AZ
907 PM MST SAT JUL 7 2007
THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA...
* UNTIL 945 PM MST
* AT 900 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH...DANGEROUS LIGHTNING AND SMALL HAIL. THIS STORM WAS
LOCATED 8 MILES NORTH OF ARIVACA...OR ABOUT 20 MILES SOUTHWEST OF
GREEN VALLEY...AND MOVING SOUTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHERN PIMA COUNTY AT 920 PM MST
LAT...LON 3182 11113 3184 11121 3190 11143 3148 11164
3137 11145 3157 11133 3155 11123
$$
WEATHER.GOV/TUCSON
SMR2 follow-up statements
000
WWUS55 KTWC 080433
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
933 PM MST SAT JUL 7 2007
AZC019-080445-
/O.CON.KTWC.SV.W.0007.000000T0000Z-070708T0445Z/
PIMA AZ-
933 PM MST SAT JUL 7 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MST
FOR SOUTH CENTRAL PIMA COUNTY...
AT 925 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF
ARIVACA MOVING SOUTHWEST AT 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SASABE
AND JUNCTION OF HIGHWAY 286 AND ARIVACA ROAD
LAT...LON 3182 11113 3184 11121 3190 11143 3148 11164
3137 11145 3157 11133 3155 11123
$$000
WWUS55 KTWC 080444
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
942 PM MST SAT JUL 7 2007
AZC019-080452-
/O.EXP.KTWC.SV.W.0007.000000T0000Z-070708T0445Z/
PIMA AZ-
942 PM MST SAT JUL 7 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL PIMA COUNTY
EXPIRES AT 945 PM MST...
DOPPLER RADAR INDICATED THAT THUNDERSTORMS IN THE WARNED ARE NOW
BELOW SEVERE LEVELS. EXPECT GUSTY WINDS TO 45 MPH AND PERIODS OF
HEAVY RAIN TO CONTINUE THROUGH 1030 PM. A SMALL STREAM FLOOD
ADVISORY IS IN EFFECT UNTIL 11 PM.
LAT...LON 3182 11113 3184 11121 3190 11143 3148 11164
3137 11145 3157 11133 3155 11123
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:10 PM MST, 6 hours 57 minutes earlier.
Area forecast discussion, Jul 7, 2:10 PM MST, 6 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 210 PM MST SAT JUL 7 2007 .SYNOPSIS...HIGH PRESSURE ALOFT NEAR THE COLORADO RIVER WILL ALLOW LIMITED MONSOON MOISTURE TO FEED INTO SOUTHEAST ARIZONA THIS WEEKEND. THE HIGH IS FORECAST TO MIGRATE INTO CENTRAL ARIZONA BY EARLY NEXT WEEK...WHICH WILL TEND TO CONFINE ANY THUNDERSTORMS NEAR THE MOUNTAINS. INCREASED MOISTURE BY THE MIDDLE OF NEXT WEEK AS THE UPPER HIGH SHIFTS TO THE FOUR CORNERS AREA. && .DISCUSSION...KEMX WSR-88D DETECTED SCATTERED MOSTLY LESS THAN 40 DBZ ECHOES ACROSS THE WHITE MOUNTAINS...AS WELL AS PORTIONS OF SANTA CRUZ AND SRN COCHISE COUNTIES AT 2105Z. OTHER ISOLATED MOSTLY LESS THAN 35 DBZ ECHOES WERE OVER FAR ERN PIMA/NWRN COCHISE COUNTIES. THE REST OF SE AZ WAS VOID OF PRECIP ECHOES. BELIEVE CONVECTIVE ACTIVITY FOR THE REST OF THIS AFTERNOON INTO THIS EVENING WILL BE MORE WIDESPREAD THAN COVERAGE ON FRI AS UPPER LEVEL DEFORMATION AXIS SHIFTS EWD OVER THIS FORECAST AREA. FLOW ALOFT TO CHANGE SUBTLY SUN AS THE UPPER HIGH PRESENTLY OVER FAR WRN AZ MOVES TOWARD CENTRAL AZ AND THE DEFORMATION AXIS SUBSEQUENTLY SHIFTS SWD INTO NRN MEXICO. THUS EXPECT A SLIGHT DOWNWARD TREND IN CONVECTIVE ACTIVITY SUN...AND A MORE PRONOUNCED DECLINE IN ACTIVITY MON. THEREAFTER...UPSWING IN CONVECTIVE ACTIVITY ON TAP PERHAPS STARTING AS EARLY AS TUE...THOUGH MORE LIKELY BY THUR AS THE UPPER HIGH MEANDERS NWD TOWARD THE FOUR CORNERS AREA. DAYTIME MAX TEMPS THIS FORECAST PERIOD REMAINING NEAR...OR JUST SLIGHTLY ABOVE...SEASONAL NORMALS FOR EARLY-MID JULY. && .FIRE WEATHER...AN INFLUX OF MOISTURE WILL LEAD TO AFTERNOON AND EVENING THUNDERSTORMS THIS WEEKEND WITH AN INCREASED CHANCE OF WETTING RAIN IN THE HIGHER TERRAIN. INITIAL THUNDERSTORM DEVELOPMENT WILL HAVE GUSTY WINDS UP TO 45 MPH AND BE CAPABLE OF PRODUCE AREAS OF BLOWING DUST. OVERNIGHT RELATIVE HUMIDITY RECOVERIES WILL REMAIN MODERATE THE NEXT COUPLE OF DAYS AS THE AIRMASS OVER SE ARIZONA ONLY GRADUALLY MOISTENS. THE UPPER HIGH WILL SHIFT INTO CENTRAL ARIZONA DECREASING THE MOISTURE EARLY NEXT WEEK RESULTING IN MODERATE TO POOR NIGHTTIME HUMIDITY RECOVERIES. && .AVIATION...SCATTERED TSRA/SHRA WITH CIGS MOSTLY AOA 9KFT AGL WILL OCCUR DURING THE AFTERNOON AND EVENING HOURS THIS WEEKEND. OUTFLOW WINDS UP TO 40-45KTS WITH LOCAL BLOWING DUST REDUCING VSBYS TO 1 MILE WITH THE STRONGEST STORMS. DURING LATE NIGHT AND MORNING HOURS EXPECT BKN-OVC 15-25KFT AGL CLOUD BASES FROM PREVIOUS CONVECTIVE ACTIVITY. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && BF WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:56 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 8, 3:41 PM MST | Severe Thunderstorm Warning | TWC | Graham, Greenlee | 49 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.